Alert archive / California / Wind Advisories in 2017
Wind Advisory 30, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 15, 2017, 10:35 AM PST. It took effect at Dec 16, 2017, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 10:35 AM PST (18:35 UTC)
- In effect from
- Dec 16, 2017, 7:00 AM PST
- Expired
- Dec 16, 2017, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
123 WWUS76 KHNX 151835 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1035 AM PST Fri Dec 15 2017 CAZ089>091-160300- /O.NEW.KHNX.WI.Y.0030.171216T1500Z-171217T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Lemoore, and Avenal 1035 AM PST Fri Dec 15 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 7 AM to 7 PM PST Saturday for Merced County and the west side of the San Joaquin Valley. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...The strongest winds are expected between 10 am and 4 pm PST Saturday. * IMPACTS...Areas of blowing dust with visibility reduced to less than one mile locally. High profile vehicles such as campers and tractor trailers are most vulnerable to strong cross winds. Highways affected include Highway 140 west of Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, Highway 41 west of Stratford in addition to the I-5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Durfee
4 follow-up statements
722 WWUS76 KHNX 160738 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1138 PM PST Fri Dec 15 2017 CAZ089>091-161500- /O.CON.KHNX.WI.Y.0030.171216T1500Z-171217T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Lemoore, and Avenal 1138 PM PST Fri Dec 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...The strongest winds are expected between 10 am and 4 pm PST Saturday. * IMPACTS...Areas of blowing dust with visibility reduced to less than one mile locally. High profile vehicles such as campers and tractor trailers are most vulnerable to strong cross winds. Highways affected include Highway 140 west of Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, Highway 41 west of Stratford in addition to the I-5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
248 WWUS76 KHNX 161450 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 650 AM PST Sat Dec 16 2017 CAZ089>091-162330- /O.CON.KHNX.WI.Y.0030.171216T1500Z-171217T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Lemoore, and Avenal 650 AM PST Sat Dec 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...The strongest winds are expected between 10 am and 4 pm PST today. * IMPACTS...Areas of blowing dust with visibility reduced to less than one mile locally. High profile vehicles such as campers and tractor trailers are most vulnerable to strong cross winds. Highways affected include Highway 140 west of Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, Highway 41 west of Stratford in addition to the I-5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
432 WWUS76 KHNX 161805 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1005 AM PST Sat Dec 16 2017 CAZ089>091-170300- /O.CON.KHNX.WI.Y.0030.000000T0000Z-171217T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Lemoore, and Avenal 1005 AM PST Sat Dec 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 55 mph. * TIMING...The strongest winds are expected between 10 am and 4 pm PST today. * IMPACTS...Areas of blowing dust with visibility reduced to less than one mile locally. High profile vehicles such as campers and tractor trailers are most vulnerable to strong cross winds. Highways affected include Highway 140 west of Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, Highway 41 west of Stratford in addition to the I-5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ jdb
111 WWUS76 KHNX 170255 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 655 PM PST Sat Dec 16 2017 CAZ089>091-170400- /O.EXP.KHNX.WI.Y.0030.000000T0000Z-171217T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Lemoore, and Avenal 655 PM PST Sat Dec 16 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The National Weather Service in Hanford will allow the Wind Advisory issued earlier for portions of the San Joaquin Valley to expire at 700 pm PST. Wind speeds have diminished below advisory levels. Thus the wind advisory will be allowed to expire. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:45 AM PST, 7 hours 50 minutes earlier.
Area forecast discussion, Dec 15, 2:45 AM PST, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 245 AM PST Fri Dec 15 2017 .SYNOPSIS...An area of high pressure off the West coast will dominate the weather pattern across central California for several more days. A cold frontal passage early Saturday morning could bring a few snow showers to the Sierra crest. Otherwise, dry weather will prevail over the district through at least Tuesday night. && .DISCUSSION...A dry airmass will continue over the region today, although the ridge of high pressure now present over the southwestern U.S. will give way to a low pressure system that is expected to arrive during the evening into Saturday morning. This feature will allow cooler air to filter into central California from the north with breezy conditions. A few showers are possible along the Sierra Nevada crest towards Yosemite. Otherwise, dry conditions will prevail as this system passes over central California. Daytime highs will lower to closer to average for the weekend, while overnight lows will also be a bit colder by Sunday morning, at least in some areas in the mountains that have been experiencing mild mornings the past several days. Meanwhile, another upper-level ridge of high pressure will build off the West Coast. The ridge of high pressure will briefly move inland by Monday, so high temperatures will rise back to above average, similar to what has been occurring this week. An offshore flow will briefly return, although it is not expected to be as strong compared to what has been happening this week. However, overnight lows will remain quite chilly, especially in the San Joaquin Valley and Kern County desert areas, as the airmass will be sufficiently dry. This pattern will continue until Tuesday evening before another system arrives. A low pressure system will move over the Great Basin and bring a slight chance for showers over the Sierra Nevada crest on Wednesday, although moisture appears limited over this area. Breezy to locally gusty conditions are possible during Wednesday afternoon into Thursday. This will allow another episode of cool northerly flow into central California as the ridge of high pressure will return to just off the West Coast. Models are in decent agreement with this pattern overall; however, solutions continue to differ greatly beyond the next seven days. && .AVIATION... Widespread MVFR visibility in haze and mist will persist in the San Joaquin Valley, with areas of IFR and local LIFR/VLIFR in fog developing until 18Z Friday. Otherwise, VFR conditions will prevail over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Friday December 15 2017... Unhealthy for sensitive groups in Fresno... Kern... Kings... Madera and Tulare Counties. Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Red Flag Warning until 8 PM PST this evening CAZ295>297. && public...BSO avn/fw...Dudley synopsis...BSO weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.